Alert archive / Louisiana / River Flood Warnings in 2016

River Flood Warning 73, NWS New Orleans, LA

May 1, 2016Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at May 1, 2016, 11:49 AM CDT for Saint Tammany Parish, Louisiana. It took effect at May 1, 2016, 9:00 PM CDT. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
May 1, 2016, 11:49 AM CDT (16:49 UTC)
In effect from
May 1, 2016, 9:00 PM CDT
Expired
May 3, 2016, 7:00 AM CDT
In force
34 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Bogue Falaya River at Boston Street (CVEL1). The gauge peaked at 5.85 ft at May 2, 2016, 5:00 AM CDT.

actionminormoderate51005/0105/0205/0305/04
Action stage
5 ft
Minor stage
6 ft
Moderate stage
11 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375175, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

017 
WGUS44 KLIX 011649
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1149 AM CDT SUN MAY 1 2016

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following rivers in Louisiana... 

  Bogue Falaya River At Boston St in Covington affecting St. Tammany 
  Parish
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC103-022249-
/O.NEW.KLIX.FL.W.0073.160502T0224Z-160503T1200Z/
/CVEL1.1.ER.160502T0224Z.160502T1800Z.160503T0600Z.NO/
1149 AM CDT SUN MAY 1 2016

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Bogue Falaya River At Boston St in Covington.
* from this evening to Tuesday morning.
* At 11:30 AM Sunday the stage was 5.0 feet.
* Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 6.5 feet by tomorrow early afternoon. The river will fall 
  below flood stage by early Tuesday morning.
* Impact...At 6.0 feet...The river will leave its banks under the 
  Boston Street bridge and begin to flood the boston towers property

&&
 
LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004

&&

LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004




$$
3 follow-up statements
795 
WGUS84 KLIX 020202
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
902 PM CDT SUN MAY 1 2016

...The flood warning continues for the following rivers in 
Louisiana...
 
  Bogue Falaya River At Boston St in Covington affecting St. Tammany 
  Parish
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local TV and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC103-030802-
/O.EXT.KLIX.FL.W.0073.160502T0200Z-160504T1930Z/
/CVEL1.1.ER.160501T2345Z.160502T1200Z.160504T1330Z.NO/
902 PM CDT SUN MAY 1 2016

...Flood Warning extended until Wednesday afternoon...The Flood 
Warning continues for
  The Bogue Falaya River At Boston St in Covington.
* from this evening to Wednesday afternoon.
* At  8:30 PM Sunday the stage was 6.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue rising to near 7.0 feet by early
  Tuesday morning. The river will fall below flood stage Wednesday 
  morning.
* Impact...At 7.0 feet...Water will rise onto the right bank flooding 
  property of the bogue falaya towers at east Boston Street and 
  threatening commercial property on the left bank near Military 
  Road. Bogue falaya river park and Christ Episcopal school grounds 
  will begin to flood
* Impact...At 6.0 feet...The river will leave its banks under the 
  Boston Street Bridge and begin to flood the Boston Towers property

&&

LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004




$$
588 
WGUS84 KLIX 021437
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
937 AM CDT MON MAY 2 2016

...The flood warning continues for the following rivers in 
Louisiana...
 
  Tangipahoa River Near Robert affecting Tangipahoa Parish 
  
  Bogue Falaya River At Boston St in Covington affecting St. Tammany 
  Parish 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC105-022252-
/O.EXT.KLIX.FL.W.0072.000000T0000Z-160502T2252Z/
/ROBL1.1.ER.000000T0000Z.160502T0900Z.160502T1652Z.NO/
937 AM CDT MON MAY 2 2016

The Flood Warning continues for
  The Tangipahoa River Near Robert.
* until this afternoon.
* At  8:30 AM Monday the stage was 15.3 feet.
* Minor flooding is occurring.
* Flood stage is 15.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  early this afternoon.
* Impact...At 15.0 feet...Minor flooding near the river.

&&

LAT...LON 3069 9043 3069 9050 3030 9030 3036 9025




$$

LAC103-032037-
/O.EXT.KLIX.FL.W.0073.000000T0000Z-160504T0000Z/
/CVEL1.1.ER.160501T2345Z.160502T1030Z.160503T1800Z.NO/
937 AM CDT MON MAY 2 2016

The Flood Warning continues for
  The Bogue Falaya River At Boston St in Covington.
* until Tuesday evening.
* At  8:30 AM Monday the stage was 6.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow early afternoon.
* Impact...At 6.0 feet...The river will leave its banks under the 
  Boston Street bridge and begin to flood the boston towers property

&&

LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004




$$
833 
WGUS84 KLIX 030000
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
700 PM CDT MON MAY 2 2016

...The flood warning is cancelled for the following rivers in 
Louisiana...
 
  Bogue Falaya River At Boston St in Covington affecting St. Tammany
  Parish
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local TV and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

LAC103-030030-
/O.CAN.KLIX.FL.W.0073.000000T0000Z-160504T0000Z/
/CVEL1.1.ER.160501T2345Z.160502T1030Z.160502T2040Z.NO/
700 PM CDT MON MAY 2 2016

The Flood Warning is cancelled for
  The Bogue Falaya River At Boston St in Covington.
* At  6:30 PM Monday the stage was 5.6 feet.
* Fell below flood stage at  3:40 PM Monday.
* Flood stage is 6.0 feet.
* Forecast...The river will continue to fall to 4.1 feet by Tuesday 
  morning.

&&

LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 1, 9:02 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, May 1, 9:02 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
902 AM CDT SUN MAY 1 2016

...SOUNDING DISCUSSION...
GULF MOISTURE REALLY REBOUNDED OVERNIGHT IN THE SFC TO 925 MB
LAYER. THE SOUTHERLY ONSHORE FLOW HAS ALLOWED THE ATMOSPHERE TO
RECOVER FOR STORMS AGAIN TODAY. MIXED LAYER CAPE IS 2100 J/KG AND
PW AT 1.69 INCHES IS NEAR THE MAX FOR THIS TIME OF YEAR IN THE
SPC CLIMATOLOGY. THESE FACTORS AND A DEEP WARM CLOUD LAYER ARE
ALLOWING FOR EFFICIENT RAINFALL. FLOODING AND FLASH FLOODING IS A
SIGNIFICANT CONCERN TODAY FROM INTENSE RAINFALL AREAS AND
ESPECIALLY ANY TRAINING STORMS. SHEAR IS LESS FAVORABLE TODAY SO
OVERALL SEVERE WIND THREAT IS RELATIVELY LOW. MODEST LAPSE RATES
FROM 600 TO 350 MB... ABOUT 7 C/KM PROVIDE SOME HAIL THREAT FROM
STRONGER STORMS. ALOFT A 115 KT JET STREAK NEAR 200 MB OVER SOUTH
LOUISIANA WILL HELP SUSTAIN DEEP CONVECTION.

KRAUTMANN

&&

.PREV DISCUSSION... /ISSUED 400 AM CDT SUN MAY 1 2016/

SHORT TERM...

A LULL IN THE RAINFALL IS CURRENTLY OCCURRING BUT NOT EXPECTED TO
LAST LONG. ADDITIONAL DEVELOPMENT IS EXPECTED TO BEGIN IN THE NEXT
FEW HOURS AS THE MOISTURE INCREASES ONCE AGAIN OVER THE AREA.
FLASH FLOOD WATCH HAS BEEN EXTENDED AND REMAINS IN EFFECT.

LOOKING AT OUR SUNDAY...ADJUSTED LOW TEMPERATURES OVERNIGHT AS
TEMPERATURES HAD ALREADY COOLED INTO THE MID 60S IN MANY LOCATIONS.
CURRENT GUIDANCE SHOWS RAINFALL SETTING UP IN A WEST TO EAST LINE
ACROSS MAINLY THE NORTHSHORE AREAS WITH MORE SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE SOUTHSHORE BY MID TO LATE MORNING. THE
MAIN THREATS TODAY WILL BE THE POSSIBILITY OF HAIL AS CAPE VALUES
REMAIN SUFFICIENT FOR DEVELOPMENT AND PERIODS OF HEAVY RAINFALL
ONCE AGAIN.

RAIN CHANCES REMAIN HIGHER THAN NORMAL ON MONDAY WITH INCREASED
MOISTURE CONTINUING IN THE AREA.

LONG TERM...

RAIN CHANCES REMAIN ELEVATED ON TUESDAY INCREASED MOISTURE OVER
THE AREA CONTINUES TO HANG AROUND. FINALLY...LATE IN THE DAY ON
TUESDAY...WE SHOULD START TO SEE A DECREASE IN MOISTURE AS A WAVE
DIVING SOUTH PUSHES IT THROUGH THE AREA. FROM WEDNESDAY ON...THE
REMAINDER OF THE WORK WEEK LOOKS FAIRLY DRY.

AVIATION...

MOST TERMINALS CURRENTLY VFR...WITH THE EXCEPTION OF KGPT WHICH IS
AT THE LOW END OF MVFR CEILINGS. CANNOT RULE OUT KGPT FALLING INTO
THE IFR RANGE BRIEFLY BEFORE SUNRISE. OTHER TERMINALS COULD ALSO SEE
BRIEF MVFR CEILINGS...BUT A CLOUD DECK BETWEEN FL050-080 MAY HINDER
LOWER CLOUD DEVELOPMENT. CURRENTLY NO SIGNIFICANT PRECIPITATION
THREATENING ANY OF THE TERMINALS...THERE IS A SEVERE THUNDERSTORM TO
THE WEST OF KLFT. MESOSCALE MODELING SHOWING ADDITIONAL DEVELOPMENT
TO THE NORTHEAST OF THIS THUNDERSTORM THAT COULD BEGIN TO AFFECT
KBTR AND KMCB AROUND 12Z-13Z. WILL MONITOR CONVECTIVE TRENDS FOR ANY
NEEDED CHANGES FROM CURRENT TAF PACKAGE. ANY TERMINALS DIRECTLY
AFFECTED WILL EXPECT TEMPORARY IFR CONDITIONS. MOST CONVECTION
SHOULD DIE OUT NEAR OR SHORTLY AFTER 00Z. LIKELY TO SEE A
REDEVELOPMENT OF MVFR CEILINGS BEYOND 06Z MONDAY WITH ADDITIONAL
CONVECTION EXPECTED DURING THE DAY ON MONDAY.

MARINE...

WILL CARRY EXERCISE CAUTION HEADLINES FOR WESTERN WATERS THROUGH MID-
AFTERNOON. AS COLD FRONT DRIFTS INTO THE AREA...PRESSURE GRADIENT
WILL WEAKEN...AND CONDITIONS NOT LIKELY TO MEET HEADLINE CRITERIA
UNTIL THE FRONT FINALLY PUSHES INTO THE COASTAL WATERS TUESDAY
NIGHT. LIKELY TO BE A BRIEF PERIOD OF EXERCISE CAUTION CONDITIONS
TUESDAY NIGHT INTO WEDNESDAY MORNING...THEN AGAIN THURSDAY NIGHT
INTO FRIDAY AS A REINFORCING SHOT OF COOLER AIR REACHES THE
WATERS.

DECISION SUPPORT...

DSS CODE....YELLOW.
DEPLOYED...NONE. ACTIVATION...NONE.
ACTIVITIES...MINOR RIVER FLOODING. RADAR SUPPORT.
MONITORING FLASH FLOODING THREAT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  80  67  79  62 /  70  60  60  50
BTR  82  69  81  65 /  70  50  60  50
ASD  81  70  82  66 /  60  40  50  50
MSY  81  72  83  69 /  70  40  50  50
GPT  81  71  81  67 /  50  30  50  50
PQL  81  69  81  68 /  50  30  50  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ034>037-039-
     040-046>050-056>065-071-072.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ068>071.

GM...NONE.
&&
Hazardous weather outlook, May 1, 10:40 AM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1040 AM CDT SUN MAY 1 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-020345-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1040 AM CDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MARGINAL THREAT FOR SEVERE THUNDERSTORMS TODAY. THE
MAIN CONCERN WILL BE GUSTY WINDS AND HAIL POTENTIALLY AT LARGE AS
1 INCH AT TIMES.

IN ADDITION...PERIODS OF HEAVY RAINFALL MAY RESULT IN FLOODING.
AN ADDITIONAL 2 TO 4 INCHES OF RAIN...WITH LOCALLY HIGHER
AMOUNTS...IS POSSIBLE TODAY. A FLASH FLOOD WATCH IS IN EFFECT
UNTIL 7 PM CDT FOR SOUTHWEST MISSISSIPPI AND MUCH OF SOUTHEAST
LOUISIANA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY AND TUESDAY...IN
RESPONSE TO A SLOW MOVING COLD FRONT THROUGH THE AREA. AT THIS
TIME...SEVERE WEATHER IS NOT ANTICIPATED. HAZARDOUS WEATHER IS NOT
EXPECTED WEDNESDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT ANTICIPATED WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

In the hours before

Special weather statement, May 1, 10:39 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1039 AM CDT SUN MAY 1 2016

LAZ058-060-061-011615-
UPPER JEFFERSON-ST. CHARLES-ST. JOHN THE BAPTIST-
1039 AM CDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. CHARLES...ST.
JOHN THE BAPTIST AND NORTHWESTERN JEFFERSON PARISHES...

AT 1038 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RESERVE...
MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RESERVE...LAPLACE...HAHNVILLE...METAIRIE...WALLACE...ST. ROSE...KILLONA...
NEW SARPY...GARYVILLE...TAFT...EDGARD...DESTREHAN...NORCO...MONTZ...AMA...
RIVER RIDGE...ELMWOOD...WAGGAMAN...LULING AND NEW ORLEANS ARMSTRONG
AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3009 9067 3010 9065 3019 9064 3019 9059
      3017 9057 3017 9051 3018 9047 3021 9045
      3021 9041 3018 9043 3014 9043 3010 9042
      3007 9039 3006 9037 3005 9026 3002 9016
      2998 9015 2990 9064
TIME...MOT...LOC 1538Z 259DEG 27KT 3006 9055
Special weather statement, May 1, 10:42 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1042 AM CDT SUN MAY 1 2016

LAZ040-058>061-065-066-072-011645-
UPPER LAFOURCHE-SOUTHERN TANGIPAHOA-UPPER JEFFERSON-ST. CHARLES-ST.
TAMMANY-ST. JOHN THE BAPTIST-UPPER TERREBONNE-LOWER TERREBONNE-
1042 AM CDT SUN MAY 1 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
LAFOURCHE...ST. CHARLES...SOUTHWESTERN ST. TAMMANY...SOUTHEASTERN
TANGIPAHOA...CENTRAL ST. JOHN THE BAPTIST...NORTHEASTERN TERREBONNE
AND NORTHWESTERN JEFFERSON PARISHES...

AT 1041 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MADISONVILLE TO NEAR KILLONA TO 10
MILES SOUTHEAST OF AMELIA. MOVEMENT WAS EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
HOUMA...THIBODAUX...COVINGTON...LAPLACE...HAHNVILLE...METAIRIE...RESERVE...
AVONDALE...JEFFERSON...HARAHAN...LOCKPORT...ABITA SPRINGS...MADISONVILLE...
ST. ROSE...MATHEWS...LULING...NEW SARPY...PARADIS...RACELAND AND TAFT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2948 9112 2990 9069 2989 9066 2993 9067
      3022 9044 3051 9027 3056 8979 3053 8977
      3026 8995 3026 8998 3030 8999 3036 9008
      3039 9020 3022 9041 3014 9043 3007 9039
      3002 9012 2999 9012 2942 9069
TIME...MOT...LOC 1541Z 270DEG 13KT 3045 9024 2999 9053 2954 9100
Special weather statement, May 1, 10:57 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1057 AM CDT SUN MAY 1 2016

LAZ058>062-011700-
UPPER LAFOURCHE LA-UPPER JEFFERSON LA-ST. CHARLES LA-ORLEANS LA-
ST. JOHN THE BAPTIST LA-
1057 AM CDT SUN MAY 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAFOURCHE...ST.
CHARLES...WEST CENTRAL ORLEANS...SOUTH CENTRAL ST. JOHN THE BAPTIST
AND NORTHWESTERN JEFFERSON PARISHES UNTIL NOON CDT...

AT 1054 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MADISONVILLE TO NEAR RACELAND. MOVEMENT
WAS EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THOSE ATTENDING THE OUTDOOR FESTIVALS IN NEW ORLEANS ARE IN THE PATH
OF THESE STORMS AND SHOULD PREPARE FOR IMMINENT DANGEROUS WEATHER
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2972 9074 3024 9037 3015 9043 3009 9041
      3006 9037 3005 9026 3002 9015 3003 9004
      3005 9003 3004 9002 3005 8998 2956 9034
      2956 9039
TIME...MOT...LOC 1554Z 286DEG 12KT 3036 9019 2976 9063
Local storm report, May 1, 11:32 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1132 AM CDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HAIL             WHITE CASTLE            30.16N 91.15W
05/01/2016  E1.50 INCH       IBERVILLE          LA   PUBLIC

            PUBLIC REPORT RELAYED BY MEDIA

&&

AK
Local storm report, May 1, 11:34 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1134 AM CDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     HAIL             CUT OFF                 29.53N 90.33W
05/01/2016  E1.00 INCH       LAFOURCHE          LA   PUBLIC

            PUBLIC REPORT RELAYED BY MEDIA

&&

AK
Local storm report, May 1, 11:48 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1148 AM CDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     MARINE TSTM WIND LAKEFRONT AIRPORT       30.04N 90.03W
05/01/2016  M39 MPH          ORLEANS            LA   ASOS

&&

AK

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:14 PM CDTSpecial Marine WarningLIX61 min
Apr 30, 8:17 PM CDTSpecial Marine WarningLIX88 min
May 1, 5:48 AM CDTSpecial Weather StatementLIXIberville42 min
May 1, 6:48 AM CDTSpecial Weather StatementLIXIberville, West Baton Rouge42 min
May 1, 7:31 AM CDTSpecial Weather StatementLIXIberville, West Baton Rouge44 min
May 1, 7:51 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Iberville, West Baton Rouge39 min
May 1, 8:08 AM CDTAreal Flood AdvisoryLIXEast Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge3 hr
May 1, 8:23 AM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston, Saint James, West Baton Rouge52 min
May 1, 9:02 AM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston, Saint John the Baptist, Tangipahoa43 min
May 1, 9:16 AM CDTSpecial Weather StatementLIXAssumption, Saint James44 min
May 1, 9:22 AM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Saint James38 min
May 1, 9:37 AM CDTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James and 1 more3 hr
May 1, 9:42 AM CDTSpecial Marine WarningLIX93 min
May 1, 10:03 AM CDTSpecial Weather StatementLIXSaint James, Saint John the Baptist, Saint Tammany, Tangipahoa57 min
May 1, 10:39 AM CDTSpecial Weather StatementLIXSaint John the Baptist36 min
May 1, 10:42 AM CDTSpecial Weather StatementLIXSaint Charles, Saint John the Baptist, Saint Tammany63 min
May 1, 10:43 AM CDTSpecial Marine WarningLIX2 hr
May 1, 10:57 AM CDTSpecial Weather StatementLIXSaint Charles63 min
May 1, 11:07 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles68 min
May 1, 11:42 AM CDTSpecial Marine WarningLIX93 min
May 1, 11:44 AM CDTRiver Flood WarningLIXTangipahoa3 days
May 1, 1:13 PM CDTSpecial Marine WarningLIX92 min
May 1, 1:57 PM CDTSpecial Weather StatementLIXJefferson63 min
May 1, 2:21 PM CDTSpecial Marine WarningLIX24 min
May 1, 6:12 PM CDTSpecial Marine WarningLIX93 min
May 1, 6:54 PM CDTSpecial Marine WarningLIX66 min

Nearby

River Flood Warnings in Louisiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.